Alert archive / Kansas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 39, NWS Hastings, NE

June 1, 2009Phillips County, Kansas

NWS Hastings, NE issued this severe thunderstorm warning at Jun 1, 2009, 8:08 PM CDT for Phillips County, Kansas. It was in force for 33 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 1, 2009, 8:08 PM CDT (01:08 UTC)
Expired
Jun 1, 2009, 8:41 PM CDT
In force
33 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon

County Phillips County, KS

The radar

The Grand Island radar (KUEX), 106 km from the middle of the area, began a volume at 01:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 1, 8:17 PM CDTHAIL 1.53 S Logan, KS
Jun 1, 8:26 PM CDTHAIL 1.752 S Logan, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 1, 3:29 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.1 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2009-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 700 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2009-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
700 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
1023 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGID 020108
SVRGID
KSC147-020200-
/O.NEW.KGID.SV.W.0039.090602T0108Z-090602T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
808 PM CDT MON JUN 1 2009

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PHILLIPS COUNTY IN NORTH CENTRAL KANSAS...

* UNTIL 900 PM CDT

* AT 805 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE
  STORMS WERE LOCATED ALONG A LINE EXTENDING FROM GLADE TO 7 MILES
  SOUTHWEST OF SPEED TO 8 MILES SOUTH OF LOGAN...OR ALONG A LINE
  EXTENDING FROM 6 MILES SOUTH OF PHILLIPSBURG TO 14 MILES SOUTHWEST
  OF PHILLIPSBURG TO 18 MILES NORTHEAST OF HILL CITY...AND MOVING
  NORTH AT 20 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  SPEED AROUND 820 PM CDT.
  PHILLIPSBURG AND LOGAN AROUND 830 PM CDT.
  PRAIRIE VIEW AROUND 900 PM CDT.

LAT...LON 3991 9963 3993 9925 3957 9916 3956 9962
TIME...MOT...LOC 0108Z 185DEG 16KT 3968 9928 3961 9948
          3956 9960

$$
WESELY
2 follow-up statements
000 
WWUS53 KGID 020127
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
827 PM CDT MON JUN 1 2009

KSC147-020200-
/O.CON.KGID.SV.W.0039.000000T0000Z-090602T0200Z/
PHILLIPS KS-
827 PM CDT MON JUN 1 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR PHILLIPS COUNTY...

AT 824 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM PHILLIPSBURG TO LOGAN...OR ALONG
A LINE EXTENDING FROM PHILLIPSBURG TO 12 MILES SOUTHWEST OF
PHILLIPSBURG TO 19 MILES SOUTHWEST OF PHILLIPSBURG...MOVING NORTH AT
15 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  PHILLIPSBURG AND LOGAN AROUND 835 PM CDT.
  PRAIRIE VIEW AROUND 900 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PING PONG BALL HAIL HAS BEEN REPORTED 3 MILES SOUTH OF LOGAN WITH 
THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE 
ACTION TO PROTECT LIFE AND PROPERTY.

&&

LAT...LON 3991 9963 3993 9925 3957 9916 3956 9962
TIME...MOT...LOC 0125Z 174DEG 12KT 3972 9930 3965 9950
          3960 9962

$$
WESELY
000 
WWUS53 KGID 020141
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
841 PM CDT MON JUN 1 2009

KSC147-020150-
/O.CAN.KGID.SV.W.0039.000000T0000Z-090602T0200Z/
PHILLIPS KS-
841 PM CDT MON JUN 1 2009

...THE SEVERE THUNDERSTORM WARNING FOR PHILLIPS COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 3991 9963 3993 9925 3957 9916 3956 9962
TIME...MOT...LOC 0140Z 174DEG 12KT 3977 9931 3970 9951
          3965 9963

$$
WESELY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 6:47 PM CDT, 1 hour 21 minutes earlier.

Area forecast discussion, Jun 1, 6:47 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
647 PM CDT MON JUN 1 2009

.AVIATION...00Z KGRI TAF. STILL A TRICKY FORECAST. CONVECTION HAS
DEVELOPED TO THE SOUTH NEAR AND JUST NORTH OF THE SURFACE
BOUNDARY. LATER THIS EVENING...THE CONVECTION SHOULD SHIFT NORTH
AND BECOME MORE ELEVATED...WITH POSSIBLE LINGERING STRATIFORM
PRECIPITATION LINGERING FOR QUITE SOME TIME INTO TUESDAY. STILL A
LOW CONFIDENCE FORECAST FOR PRECIP AND MOST OTHER FIELDS FOR THAT
FACT. WIND SHOULD REMAIN PRIMARILY WITH A NORTHEAST TO NORTH
COMPONENT.

&&

.PREV DISCUSSION... /ISSUED 326 PM CDT MON JUN 1 2009/

SHORT TERM...NOW THROUGH 12Z TUESDAY. UPPER LEVEL JET STILL REMAINS
TO THE NORTH OF THE CWA AND SHOULD REMAIN TO THE NORTH. A MID LEVEL
WAVE IS MOVING OUT OF THE ROCKIES AND INTO THE CENTRAL/SOUTHERN
PLAINS. A SURFACE BOUNDARY ORIENTED EAST TO WEST HAS SHIFTED SOUTH
THROUGH NEBRASKA AND HAS HOOKED UP WITH A NORTH NORTHEAST TO SOUTH
SOUTHWEST SURFACE TROUGH IN WESTERN KANSAS. WE HAVE ENDED UP WITH A
NEARLY STATIONARY BOUNDARY FROM NEAR HEBRON...CURVING SOUTH TO NEAR
STOCKTON.

WITH INCREASING LOW LEVEL MOISTURE...INSTABILITY...AND THE
DECREASING STRENGTH OF A CAP ALONG WITH THE MID-LEVEL WAVE MOVING IN
..WE SHOULD SEE CONVECTION FIRE ALONG THIS BOUNDARY LATE THIS
AFTERNOON INTO THE EVENING. STILL COULD HAVE LARGE HAIL AND DAMAGING
WIND WITH SUFFICIENT SHEAR AND INSTABILITY ALONG AND JUST NORTH OF
THE BOUNDARY. COULD HAVE ENOUGH SHEAR TO SPAWN AN ISOLATED TORNADO
AS WELL NEAR AND JUST NORTH OF THE BOUNDARY FOR LATE
AFTERNOON/EVENING. WE DO HAVE A SHOT AT ELEVATED CONVECTION IN THE
NORTHERN CWA NEAR THE 850 MB BOUNDARY AND IT HAS ALREADY GOTTEN
STARTED IN SOME AREAS IN OUR NORTH. THE CHANCE OF SEVERE WEATHER IS
SUBSTANTIALLY LESS THAN IT WOULD BE NEARER THE SURFACE BOUNDARY TO
THE SOUTH. THIS COULD HOWEVER SET OFF SOME OUTFLOW BOUNDARY
INTERACTION...AND WE COULD END UP WITH QUITE A BIT OF PRECIPITATION
ACROSS THE CWA.

WITH HIGH PW VALUES AND MOISTURE FLUX...I SUSPECT THAT THE
DEVELOPING LOW-LEVEL JET TONIGHT WITH A NOSE NEAR THE PROXIMITY OF
THE SURFACE BOUNDARY WILL ENHANCE OUR CHANCE OF MULTIPLE
THUNDERSTORM COMPLEXES TRAINING OVER THE SAME NARROW CORRIDOR. WITH
SOME BASINS BELOW 2 INCHES FOR THREE HOUR GUIDANCE...I FELT THAT IT
WAS PRUDENT TO ISSUE A FLASH FLOOD WATCH ALONG AND JUST NORTH OF
THIS BOUNDARY FOR TONIGHT.

LONG TERM...12Z TUESDAY THROUGH MONDAY.  MAIN FORECAST CONCERN
LIES WITH PRECIPITATION CHANCES THROUGH THE ENTIRE PERIOD.

STARTING OFF THE LONG TERM PERIOD...EXPECTING THE WET CONDITIONS TO
BE ONGOING...WITH MODELS CONTINUING TO SHOW INCREASED LIFT ACROSS
THE AREA ASSOCIATED WITH THE MAIN SHORTWAVE TROUGH WHICH REMAINS TO
THE WEST OVER THE HIGH PLAINS AT 12Z TUESDAY.  MAIN AREA OF
PRECIPITATION LOOKS TO START THE DAY OFF IMPACTING THE NORTHERN HALF
OF THE CWA...CLOSER TO THE H85 FRONTAL BOUNDARY...AS THE SFC FRONT A
BIT FURTHER SOUTH NEAR THE IA/MO/NE/KS BORDERS.  WITH PRECIP IN THE
AREA...PLENTY OF CLOUD COVER...AND COOLER AIR ADVECTING IN BEHIND
THE SFC FRONT...HIGH TEMPS A LITTLE TRICKY...BUT EXPECTED MOST AREAS
IN THE CWA TO STRUGGLE TO GET MUCH ABOVE THE 60 DEGREE MARK.  KEPT
IN LINGERING POPS IN TUESDAY EVENING...ESP ACROSS THE SOUTHERN HALF
OF THE CWA...AS THIS UPPER LEVEL SHORTWAVE TROUGH IS REALLY SLOW TO
MOVE OUT OF THE PLAINS.  REALLY DROPPED THEM OFF AFTER
MIDNIGHT...WITH ONLY SLGHTS/LOW CHANCE POPS ACROSS THE KS COUNTIES.

AS WE GET INTO THE MIDDLE PART OF THE WORK WEEK...LOOKING TO BE A
FAIRLY PLEASANT PERIOD ACROSS THE CWA.  IN THE UPPER LEVELS...THE
TROUGH CONTINUES TO SHIFT OFF TOWARDS THE EAST...AND A RIDGE BEGINS
TO BUILD OVER THE ROCKIES AS A STRONGER LOW PRESSURE SYSTEM SPINS
JUST OFF THE WEST COAST.  THIS LEAVES THE CENTRAL CONUS UNDER
NORTHWESTERLY FLOW...WITHOUT ANY SIGNIFICANT DISTURBANCES CROSSING
THROUGH.  AT THE SFC...HIGH PRESSURE IS THE DOMINANT FEATURE AS IT
CONTINUES TO SHIFT SOUTH BEHIND THE FRONTAL BOUNDARY...SETTLING IN
ACROSS THE CWA INTO THE FIRST PART OF THE DAY ON THURSDAY.  THE CWA
SEES A BREAK FROM THE RECENT WARM TEMPERATURES...WITH HIGHS ON
WEDNESDAY EXPECTED TO TOP OUT NEAR THE 70 DEGREE MARK.  WARMER TEMPS
ON THURSDAY AS THE SFC HIGH SLIDES EAST AND THE UPPER LEVEL RIDGE
SHIFTS IN CLOSER TO THE CWA...REACHING INTO THE MID/UPPER 70S.

FOR THE END OF THE WEEK THROUGH THE WEEKEND...THIS TIMEFRAME MARKED
BY MULTIPLE PRECIPITATION CHANCES. THE UPPER LEVEL RIDGE OVER THE
ROCKIES BREAKS DOWN AS ENERGY SHIFTS SOUTHEAST OUT OF CANADA AND THE
MAIN LOW PRESSURE SYSTEM SHIFTS ONTO THE WEST COAST.  PRECIPITATION
CHANCES ON FRIDAY TIED TO THE SHORTWAVE SHIFTING SOUTHEAST OUT OF
CANADA...WHERE PRECIPITATION CHANCES THROUGH THE WEEKEND ASSOCIATED
WITH ENERGY BEING EJECTED OUT AHEAD AND THE EVENTUAL PASSAGE OF THE
WEST COAST SYSTEM.  DID UP POPS FOR THURS NIGHT...AND FRI NIGHT
THROUGH SAT NIGHT WITH MODELS BEING IN DECENT AGREEMENT WITH
TIMING/LOCATION OF THE BEST FORCING AND QPF.  TEMPS A LITTLE TRICKY
WITH SFC BOUNDARIES SHIFTING INTO THE CWA...BUT EXPECTING AN OVERALL
WARMING TREND WITH HIGHS GENERALLY IN THE MID 70S TO MID 80S.
DECIDED TO KEEP MONDAY DRY FOR NOW...BUT CONFIDENCE NOT HIGH IN
WHETHER THIS SYSTEM SHIFTS OUT OF THE AREA BY THEN.

AVIATION...18Z KGRI TAF. LOW CONFIDENCE WITH THIS FORECAST. THE
CHANCE OF RAIN HINGES ON WHERE THE MAIN SURFACE BOUNDARY WILL BE
WHEN STORMS INITIATE ALONG IT LATE AFTERNOON/EVENING. RIGHT NOW IT
LOOKS LIKE IT WILL BE FAR ENOUGH SOUTH THAT KGRI WILL HAVE TO WAIT
FOR ELEVATED CONVECTION TO DEVELOP AND MOVE FARTHER TO THE NORTH.
HAVE PUT THE BEST CHANCE OF THUNDERSTORMS IN THE EVENING...THEN
STRATIFORM RAIN POSSIBLE FOR AWHILE INTO THE OVERNIGHT BEFORE
ENDING...LEAVING A LOW-LEVEL CU DECK IN THE WAKE. TRICKY SITUATION
HERE...AND WILL PROBABLY NEED TO SEND UPDATES TONIGHT AS THE
SITUATION DEVELOPS. ALSO A POSSIBILITY OF SOME SEVERE WEATHER
WITH SOME STORMS...WITH HAIL TO THE SIZE OF GOLF BALLS AND
DAMAGING WINDS BEING THE PRIMARY THREATS THIS EVENING.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR NEZ049-063-064-
     072>077-082>087.

KS...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR KSZ005-006-017.

&&

AVIATION...HEINLEIN
Hazardous weather outlook, Jun 1, 4:15 PM CDT, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
415 PM CDT MON JUN 1 2009

KSZ005>007-017>019-NEZ049-063-064-072>077-082>087-021200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-POLK-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
415 PM CDT MON JUN 1 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA
ROUGHLY SOUTH OF A LINE FROM ELWOOD TO HASTINGS TO OSCEOLA AND FOR
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR MUCH OF THE AREA
FOR THIS AFTERNOON AND EVENING. LARGE HAIL UP TO THE SIZE OF GOLF
BALLS AND DAMAGING WINDS IN EXCESS OF 60 MPH WILL BE POSSIBLE IN
AND NEAR THE WATCH. AN ISOLATED TORNADO IS ALSO POSSIBLE. PLEASE
SEE THE SEVERE THUNDERSTORM WATCH PRODUCT FOR THE MOST CURRENT
INFORMATION ON WHERE THE SEVERE THUNDERSTORM WATCH IS IN EFFECT.

A FLASH FLOOD WATCH HAS BEEN ISSUED FOR MUCH OF THE AREA FOR
TONIGHT. PLEASE SEE THE FLASH FLOOD WATCH PRODUCT FOR THE MOST
CURRENT INFORMATION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ISOLATED THUNDERSTORMS ARE POSSIBLE TUESDAY...HOWEVER SEVERE
WEATHER IS NOT EXPECTED. THUNDERSTORMS ARE ALSO IN THE FORECAST
FOR MOST OF THE AREA FROM THURSDAY NIGHT THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

NEZ039>041-046>048-060>062-021200-
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-DAWSON-BUFFALO-HALL-
415 PM CDT MON JUN 1 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA NORTH
OF A LINE FROM ELWOOD TO HASTINGS TO OSCEOLA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE EXPECTED TO DEVELOP TONIGHT. LOCALIZED FLOODING
IS POSSIBLE THROUGH THE NIGHT. SMALL HAIL AND GUSTY WINDS ARE ALSO
POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ISOLATED THUNDERSTORMS ARE POSSIBLE TUESDAY...HOWEVER SEVERE
WEATHER IS NOT EXPECTED. THUNDERSTORMS ARE ALSO IN THE FORECAST
FROM THURSDAY NIGHT THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

HEINLEIN

In the hours before

Local storm report, Jun 1, 6:40 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
640 PM CDT MON JUN 01 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0639 PM     HAIL             2 NE GUIDE ROCK         40.09N 98.30W
06/01/2009  E0.88 INCH       WEBSTER            NE   NWS EMPLOYEE

&&

ODER
Special weather statement, Jun 1, 6:57 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
657 PM CDT MON JUN 1 2009

NEZ077-020030-
FILLMORE-
657 PM CDT MON JUN 1 2009

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  CENTRAL FILLMORE COUNTY IN SOUTH CENTRAL NEBRASKA

AT 655 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR GENEVA...OR 23 MILES SOUTH OF YORK...AND
MOVING NORTH AT 15 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  RURAL CENTRAL FILLMORE COUNTY BY 710 PM CDT
  RURAL NORTHERN FILLMORE COUNTY BY 720 PM CDT

PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

LAT...LON 4053 9775 4063 9766 4063 9747 4046 9751
      4045 9768
TIME...MOT...LOC 2357Z 183DEG 11KT 4054 9759
Local storm report, Jun 1, 6:59 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
659 PM CDT MON JUN 01 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0654 PM     HAIL             GENEVA                  40.53N 97.60W
06/01/2009  E0.75 INCH       FILLMORE           NE   LAW ENFORCEMENT

&&

HEINLEIN
Special weather statement, Jun 1, 7:11 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
711 PM CDT MON JUN 1 2009

KSZ005-006-NEZ085-020045-
PHILLIPS-SMITH-WEBSTER-
711 PM CDT MON JUN 1 2009

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTHEASTERN PHILLIPS COUNTY IN NORTH CENTRAL KANSAS
  NORTHERN SMITH COUNTY IN NORTH CENTRAL KANSAS
  SOUTHWESTERN WEBSTER COUNTY IN SOUTH CENTRAL NEBRASKA

AT 710 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF RED
CLOUD TO AGRA...AND MOVING NORTH AT 5 MPH.

* THUNDERSTORMS WILL BE NEAR...
  RURAL NORTHERN SMITH COUNTY BY 720 PM CDT
  RURAL SOUTHERN WEBSTER COUNTY BY 740 PM CDT

DIME TO PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

LAT...LON 3986 9851 3969 9923 3994 9923 3999 9905
      3999 9873 4004 9850
TIME...MOT...LOC 0011Z 185DEG 5KT 3996 9855 3975 9920

WESELY
Special weather statement, Jun 1, 7:49 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
749 PM CDT MON JUN 1 2009

KSZ005-006-NEZ084-020115-
FRANKLIN-PHILLIPS-SMITH-
749 PM CDT MON JUN 1 2009

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  PHILLIPS COUNTY IN NORTH CENTRAL KANSAS
  THIS INCLUDES THE CITY OF PHILLIPSBURG.
  NORTHWESTERN SMITH COUNTY IN NORTH CENTRAL KANSAS
  SOUTHWESTERN FRANKLIN COUNTY IN SOUTH CENTRAL NEBRASKA

AT 746 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF
RIVERTON TO 7 MILES NORTHWEST OF AGRA TO GLADE...AND MOVING NORTH AT
10 MPH.

* THUNDERSTORMS WILL BE NEAR...
  PHILLIPSBURG BY 800 PM CDT
  FRANKLIN BY 815 PM CDT

DIME SIZE HAIL...AND WINDS AROUND 40 TO 50 MPH ARE EXPECTED WITH
THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

LAT...LON 3992 9876 3970 9919 3956 9938 3981 9949
      3998 9921 4014 9887
TIME...MOT...LOC 0049Z 179DEG 11KT 4002 9884 3984 9921
          3967 9936

WESELY
Local storm report, Jun 1, 8:05 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
805 PM CDT MON JUN 01 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     HAIL             4 N BYRON               40.06N 97.77W
06/01/2009  E0.88 INCH       THAYER             NE   STORM CHASER

&&

NWS

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 7:11 PM CDTSpecial Weather StatementGIDSmith34 min
Jun 1, 7:49 PM CDTSpecial Weather StatementGIDPhillips26 min
Jun 2, 12:29 AM CDTAreal Flood AdvisoryGIDJewell, Mitchell, Osborne, Smith6 hr
Jun 2, 12:56 AM CDTSpecial Weather StatementGIDJewell49 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.